Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

switching form Paxil to Bupropion Sr

My doctor swiched me from Paxil to Bupropion Sr. last week and He said that thier was no need to ween myself off of the Paxil. So I started the Bupropion Sr at 150mg once a day for 4 days and then was to go on to two a day, Well since I started the drug. I have been very dizzy and if I move my head to fast I feel like a jolt in my vision. I told my doctor and he suggested to stay on the one a day for another week. I also have lost a pound a day since starting the drug. How long will I have these symptoms?
3 Responses
480448 tn?1426952138
If I can ask...why was the decision made for the switch?  Many times, if a person has not responded to a SSRI like Paxil....Wellbutrin will actually be added to the med regimen instead replacing the SSRI all together.

Depending on what your dose of Paxil was, and how long you were on it....I would personally think it would still be better to do a brief taper while introducing the Wellbutrin.

So, when you discussed the symptoms with your doc...he suggested you stay on the Paxil for another week along with the Wellbutrin?  If so...that will probably be more effective for you and should minimize the symptoms.  If after the week is up...and you are still having problems....contact your doctor again to see about continuing a gradual taper.  

The one pound weight loss isn't too significant at this point...weight can fluctuate on its own for really no real reason.

Good luck...let us know how you're doing!
Avatar universal
Thank you for responding, I have been on Paxil for 7yrs and have had sexual side effects and also weight gain. I asked if I could be put on something else that doesn't have these effects. So the doctor told me to stop the paxil and replace it with the Wellbutrin. I have been on the drug for 5 days at 150 mg and have had side effects. It feel like my body is having jolts or zaps. I feel dizzy and can't move to fast because of it, I am nervous about driving as well. I have lost 8 pds in the last 5 days(not complaining) but I thought that it was odd because I have not been able to loose a pound in 2 yrs. If I  go back on the paxil and cut my 20mg in half will that help? and if so how long should I do this?
Avatar universal
i think your going through paxil withdrawal. i had just what your having when i went off of it, the brain zaps and dizzyness. you should taper gradually. the wellbutrin is very different from paxil, it only works on dopamine so if your taking it for anxiety also it will probably make it worse. it's very stimulating. talk to your dr. about weaning off of the paxil. remar
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?